Alert archive / Georgia / Excessive Heat Warnings in 2012

Excessive Heat Warning 1, NWS Tallahassee, FL

June 30, 20125 counties in Alabama; 19 counties in Georgia

NWS Tallahassee, FL issued this excessive heat warning at Jun 30, 2012, 11:17 AM CDT for 5 counties in Alabama; 19 counties in Georgia. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2012, 11:17 AM CDT (16:17 UTC)
Expired
Jun 30, 2012, 7:00 PM CDT
In force
8 hr
Issued by
NWS Tallahassee, FL
All 24 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Dougherty County, GA, Early County, GA, Irwin County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2012-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2012-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1848 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WWUS72 KTAE 301617
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1217 PM EDT SAT JUN 30 2012

...DANGEROUS HEAT AND HUMIDITY WILL AFFECT THE AREA THIS
WEEKEND...

ALZ065>069-GAZ120>131-142>148-010000-
/O.UPG.KTAE.HT.Y.0001.000000T0000Z-120701T0000Z/
/O.NEW.KTAE.EH.W.0001.120630T1617Z-120701T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...GEORGETOWN...
FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...
LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...
ASHBURN...TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE
1217 PM EDT SAT JUN 30 2012 /1117 AM CDT SAT JUN 30 2012/

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED AN
EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM
CDT/ THIS EVENING. THE HEAT ADVISORY IS NO LONGER IN EFFECT.

* MAXIMUM TEMPERATURES...100 TO 105 DEGREES.

* HEAT INDEX...PEAKING AT 112 TO 116 DEGREES.

* IMPACTS...THESE CONDITIONS WILL INCREASE THE RISK OF HEAT 
  RELATED ILLNESSES...SUCH AS HEAT EXHAUSTION OR HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF
FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...
AND CHECK UP ON RELATIVES AND NEIGHBORS.

&&

$$

FLZ007-009-011-016-017-GAZ155>161-010000-
/O.CON.KTAE.HT.Y.0001.000000T0000Z-120701T0000Z/
INLAND WALTON-HOLMES-JACKSON-GADSDEN-LEON-SEMINOLE-DECATUR-GRADY-
THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY...
MARIANNA...GRACEVILLE...MALONE...SNEADS...QUINCY...
CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...DONALSONVILLE...
BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND
1217 PM EDT SAT JUN 30 2012 /1117 AM CDT SAT JUN 30 2012/

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

* MAXIMUM TEMPERATURES...98 TO 102 DEGREES.

* HEAT INDEX...PEAKING AT 108 TO 112 DEGREES.

* IMPACTS...THESE CONDITIONS WILL INCREASE THE RISK OF HEAT 
  RELATED ILLNESSES...SUCH AS HEAT EXHAUSTION OR HEAT STROKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HEAT INDICES BETWEEN
108 AND 112 DEGREES IS EXPECTED. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION
IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...
STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK
UP ON RELATIVES AND NEIGHBORS.

&&

$$
1 follow-up statement
103 
WWUS72 KTAE 301832
NPWTAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
232 PM EDT SAT JUN 30 2012

...DANGEROUS HEAT AND HUMIDITY WILL CONTINUE TO AFFECT THE AREA
THIS WEEKEND...

.HOT AND HUMID WEATHER WILL CONTINUE THROUGH TONIGHT...AND LAST AT
LEAST INTO SUNDAY AS AN EXPANSIVE AREA OF UPPER LEVEL HIGH
PRESSURE REMAINS SITUATED OVER THE SOUTHEAST UNITED STATES. HIGH
TEMPERATURES AROUND THE TRIPLE DIGIT MARK...IN ADDITION TO
INCREASING LOW LEVEL MOISTURE AND HUMIDITY...WILL COMBINE TO
CREATE DANGEROUS HEAT CONDITIONS THIS WEEKEND. 

ALZ065>069-GAZ120>131-142>148-010930-
/O.EXB.KTAE.HT.Y.0001.120701T0000Z-120702T0000Z/
/O.CON.KTAE.EH.W.0001.000000T0000Z-120701T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-
INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER...
DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON...
SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY...
COWARTS...WEBB...COTTONWOOD...REHOBETH...GEORGETOWN...
FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...
LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...
ASHBURN...TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS...
NASHVILLE
232 PM EDT SAT JUN 30 2012 /132 PM CDT SAT JUN 30 2012/

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM
CDT/ THIS EVENING...

...HEAT ADVISORY IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING
TO 8 PM EDT /7 PM CDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS
EVENING TO 8 PM EDT /7 PM CDT/ SUNDAY. 

* TEMPERATURES...HIGHS 100 TO 105 THIS AFTERNOON. LOWS 74 TO 77
  OVERNIGHT. HIGHS 100 TO 103 SUNDAY AFTERNOON.

* HEAT INDEX...PEAKING AT 112 TO 116 DEGREES THIS AFTERNOON.
  MAXIMUM VALUES OF 108 TO 111 DEGREES SUNDAY AFTERNOON.

* IMPACTS...HEAT CAN HAVE A CUMULATIVE EFFECT...SO THE CONSECUTIVE
  DAYS OF HOT AND HUMID WEATHER WILL INCREASE THE RISK OF HEAT
  RELATED ILLNESSES...SUCH AS HEAT EXHAUSTION OR HEAT STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HEAT INDICES BETWEEN
108 AND 112 DEGREES IS EXPECTED. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION
IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...
STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK
UP ON RELATIVES AND NEIGHBORS.

&&

$$

FLZ007-009-011-016-017-GAZ155>161-010930-
/O.EXT.KTAE.HT.Y.0001.000000T0000Z-120702T0000Z/
INLAND WALTON-HOLMES-JACKSON-GADSDEN-LEON-SEMINOLE-DECATUR-GRADY-
THOMAS-BROOKS-LOWNDES-LANIER-
INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...HUDSON...BONIFAY...
MARIANNA...GRACEVILLE...MALONE...SNEADS...QUINCY...
CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...DONALSONVILLE...
BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND
232 PM EDT SAT JUN 30 2012 /132 PM CDT SAT JUN 30 2012/

...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ SUNDAY...

* TEMPERATURES...HIGHS 98 TO 102 THIS AFTERNOON. LOWS 72 TO 75
  OVERNIGHT. HIGHS 97 TO 100 SUNDAY AFTERNOON.

* HEAT INDEX...PEAKING AT 108 TO 112 DEGREES THIS AFTERNOON.
  MAXIMUM VALUES OF 107 TO 109 DEGREES SUNDAY AFTERNOON.

* IMPACTS...HEAT CAN HAVE A CUMULATIVE EFFECT...SO THE CONSECUTIVE
  DAYS OF HOT AND HUMID WEATHER WILL INCREASE THE RISK OF HEAT
  RELATED ILLNESSES...SUCH AS HEAT EXHAUSTION OR HEAT STROKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HEAT INDICES BETWEEN
108 AND 112 DEGREES IS EXPECTED. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION
IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...
STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK
UP ON RELATIVES AND NEIGHBORS.

&&

$$

08-LAMERS

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this excessive heat warning went out at Jun 30, 10:11 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 30, 10:11 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1111 AM EDT Sat Jun 30 2012

.NEAR TERM /Through Tonight/...
Closely monitoring the mercury climb up the thermometer. We have
already adjusted the forecast twice this morning to match current
trends. Moisture pooling up in out Georgia zones and areas in SE
Alabama are making for some significant heat index values this
morning. It is believed the boundary layer moisture is a bit
deeper in these locations. The main question is to what extent we
mix the lower atmosphere and drop dew points for this afternoon,
when temperatures are highest. We see areas to the north with
much lower dew points which gives as some hope that dew points
will drop in those areas where they remain elevated. If this
mixing does not occur we may have to upgrade the heat advisories
in said areas up to an Excessive Heat Warning. If we decide on
this course of action, we will do so soon.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
The upper ridge will continue to build across the southeastern
states over the weekend with 500-mb heights around 592-594 dm across
the northern half of the forecast area. Today's 850-mb temps will
edge upward to about 22.5 C along I-10 to 24 C across our northern
tier of zones. We therefore are forecasting max temps to get a
couple of degrees higher than on Friday, but not quite as high as
previously forecast. It does not appear that any records will fall
today. We see max temps coming in about a degree lower on Sunday.
Albany's record high will be in jeopardy on that day (see below).
Dew points should be a bit higher. Therefore, we expect similar heat
indices on both days. The latest numbers still show the majority of
the areas in the current heat advisory reaching heat indices of at
least 108. This will be a marginal event along the southern
periphery of the advisory, but we are not going to split hairs with
numbers this high. We anticipate another heat advisory will be
necessary for Sunday, but it does not appear that we will quite
reach excessive heat watch criteria (113+). With prevailing low
level winds remaining out of the southwest, coastal counties will
get a reprieve from the worst of the heat due to the sea breeze.

Concerning PoPs, we expect convection to once again be completely
suppressed today. For Sunday, we decided to leave in a slight chance
PoP pretty much where we inherited it. A few of the global models
such as the NAM and Euro joined the the hi-res guidance, including
our local WRF, in showing the possibility for some isolated TS. On
Monday, those chances edge up a bit more as low level moisture
increases and the ridge begins to shift to the west. Although most
of us will not see any thunderstorms over the weekend, any that do
develop could be strong to severe.

Record high temperatures for selected sites follow.

Site               30th              1st

TALLAHASSEE (TLH)  102 (in 1998)     100 (in 1998)
ALBANY (ABY)       106 (in 1931)     101 (in 1990)
APALACHICOLA (AAF)  96 (in 1959)      96 (in 2007)

&&

.LONG TERM /Monday Night through Saturday/...
The extended fcst has become a bit more complex this cycle, as the
new 00 UTC GFS has come into a bit better agreement with the earlier
12 UTC ECMWF in breaking down the Upper Level Ridge as it re-builds
off to our NW. This would give our CWA NW Flow Aloft with W-SW Flow
near the Sfc, which is a very favorable pattern for at least Climo
PoPs (about 40% for this time of year), not to mention locally
higher rain chances per our local Sea Breeze Climatology. Therefore,
until the new Euro comes in, the main question will be the timing of
this breakdown. At present, the ECMWF already shows a significantly
cooler and wetter pattern developing as early as Monday Night and
Tuesday, while the GFS does not show a significant breakdown until
Wednesday Night or Thursday. For now, will lean towards the GFS
solution in the early part of the model discrepancies, which would
be more typical for early July, but will clearly plan on ramping up
PoPs and cooling off Max Temps on Thu-Sat. Obviously, for those with
plans for the 4th of July (Wed), the GFS would be the preferred
solution for all outdoor activities.

Update: The new low-res version of the ECMWF is coming in, and the
Upper Level Pattern appears very similar to the GFS, perhaps with an
even slower breakdown of the Upper Ridge. Therefore will lean even
more heavily towards warmer Temps and lower PoPs through all of
Wednesday (although still subject to change), would be great news
for the 4th of July Celebrations.

&&

.AVIATION /15Z Saturday through Wednesday/...
VFR conditions expected over the next 24 hours. Showers and
isolated thunderstorm are possible late Sunday afternoon.

&&

.MARINE...
No major marine concerns for this period. Although areas onshore
will be experiencing hot conditions with high heat index values.
It is likely to be warmer near shore than is usually the case.

&&

.FIRE WEATHER...
Although conditions are expected to be generally Hot and Dry across
the Tri-State area during the next couple of days, Afternoon
Relative Humidities (along with other key Fire Weather parameters)
are expected to remain above critical thresholds.

&&

.HYDROLOGY...
Rivers continue to drain out from the Debby rainfall.

New River near Sumatra continues at very high levels. Strong
discharge is expected to begin into the Carrabelle River at any time
from the New River. Additionally, drainage from Tates Hell Swamp may
cause additional flooding in the Crooked River area.

Sopchoppy River is receding normally and now below flood stage. An
error in the data received from the USGS was posting ground water
levels instead of surface stage levels. This has been corrected.

Ochlockonee River flows are up but not excessive and are slowly
receding.

Aucilla River continues just above flood stage at Lamont and should
begin receding over the weekend dropping below flood stage on Sunday.

St. Marks River near Newport is slowly receding and should slide
below flood stage by Monday morning.

Econfina River near Perry has stabilized at a crest of around 10.85
ft. At that level, water spreads out over a large flat area so it
should not go much higher and narrowly avoid flood stage.

Steinhatchee River near Cross City has crested at 16.15 ft and is
steady. It will be slow to recede.

Santa Fe River forecast crests have been revised and slowed a bit
with longer term crests slightly higher. Ft. White is forecast to
crest 1.5 ft below record stage  Sunday night. At Three River
Estates, moderate flood stage will be reached later today with a
crest on Sunday night. An early crest downstream of Branford is no
longer expected. However, this will extend the length of time that
the Lower Suwannee River will be rising. The River near Wilcox,
Manatee Springs and Fowlers Bluff will crest between 4 and 5 July.
Wilcox and Fowlers bluff will reach minor flood levels, with Wilcox
remaining just below moderate flood stage. Manatee springs will stay
just below minor flood stage.

Areal Flood Warnings were extended in time for the area around the
southern and eastern Florida Big Bend as there are still reports of
high water and flooding around streams and creeks that are not
covered by our main stem river forecast products. The water levels
seem to be slow to recede, particularly in Wakulla County, where
there continues to be a lot of discharge from springs and even
reportedly from sinkholes.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 8 PM EDT /7 PM CDT/ this evening FOR
     FLZ007-009-011-016-017.
GA...HEAT ADVISORY until 8 PM EDT this evening FOR GAZ120>131-
     142>148-155>161.
AL...HEAT ADVISORY until 7 PM CDT this evening FOR ALZ065>069.
MARINE...NONE.

&&

NEAR TERM...LERICOS
SHORT TERM...WOOL
LONG TERM...GOULD
AVIATION...LERICOS
MARINE...LERICOS/WOOL
FIRE WEATHER...LERICOS/WOOL
HYDROLOGY...LANIER
Hazardous weather outlook, Jun 30, 3:49 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
449 AM EDT SAT JUN 30 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-010900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
449 AM EDT SAT JUN 30 2012 /349 AM CDT SAT JUN 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A VERY HOT AIR MASS WILL EXPAND ACROSS THE REGION THIS WEEKEND.
HIGH TEMPERATURES ALONG AND NORTH OF INTERSTATE 10 WILL GENERALLY
BE 100 TO 104 DEGREES THIS AFTERNOON. THE COMBINATION OF THESE
HIGH TEMPERATURES AND GRADUALLY INCREASING HUMIDITY LEVELS WILL
LEAD TO HEAT INDEX VALUES TOPPING OUT AROUND 108 TO 112 DEGREES.
A HEAT ADVISORY IS IN EFFECT NORTH OF THE INTERSTATE.

RIVERINE FLOODING CONCERNS CONTINUE ALONG THE NEW RIVER...
CARRABELLE...SAINT MARKS...AUCILLA AND SUWANNEE RIVERS. EVEN AWAY
FROM THE RIVERS...FOOD WATERS REMAIN ACROSS SOUTHERN AND EASTERN
PORTIONS OF THE FLORIDA BIG BEND. MANY ROADS REMAIN UNPASSABLE AND
PONDING OF WATER FROM SINKHOLES MAY FLOOD LOCAL AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

TEMPERATURES AND HEAT INDICES ON SUNDAY ARE EXPECTED TO BE SIMILAR
TO THOSE ON SATURDAY. A GRADUAL DOWNWARD TREND IN TEMPERATURES IS
EXPECTED TO BEGIN ON MONDAY AS MOISTURE LEVELS INCREASE. THERE
WILL BE LOW END CHANCES FOR THUNDERSTORMS FROM SUNDAY THROUGH MUCH
OF THE WEEK. ANY STORMS THAT DEVELOP COULD BECOME STRONG TO SEVERE
WITH DAMAGING WIND THE PRIMARY THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

Nearby

Excessive Heat Warnings in Georgia, 2012Excessive Heat Warnings in Alabama, 2012Every excessive heat warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.